Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Alternative medicine for cholesterol?
|kimjoy85 - Tue Jul 20, 2010 2:12 am||
My mom has high cholesterol and she's been on medicine for it, but the medicine has messed up her knees. The pharmacist said all of the drugs for cholesterol have the same ingredients in them that will do this to her knees, but if she comes off the drugs she has a higher chance at having a heart attack. She has also changed her diet, but her cholesterol has remained high (runs in our family) and she cant do much excersize because she has arthritis, irritiable bowl and a bunch of other issues/medications.
Is there any other type of treatment for cholesterol besides liptor and all the similar drugs?
|Faye Lang, RN, MSW - Thu Jul 29, 2010 9:16 pm||
There might be an alternative, but it's essential that your mother consult her doctor before proceeding with the medication, which is an over-the-counter drug. A "weight reduction aid" fat blocker named "Relacore" has been found in some preliminary studies to reduce cholesterol and triglycerides. It has been an incidental finding noted after persons being treated for elevated cholesterol levels used the weight reduction product. It was used in combination with cholesterol reducing medication, so it may not be useful, or as useful, to persons in your mother's situation. That underscores the need to discuss it with her doctor.
I hope this is helpful to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.